Thursday, September 4, 2008

What's happening to my brain?!

It's raining and I love it!
The rain is hitting the windows which makes me very happy, nature is cleaning my windows for me, so I don't have to clean them, yay! we live quite high up and can see the ocean, so clean windows are a good thing.

ok the real rant.....
I have been on some kind of medication every day for too many years, I don't enjoy it.. well some of them I enjoy, I like the trippy feeling from the oxycontin and the endone, that's fun, but I've only ever taken them when I've been in pain, weird, I've never been addicted to anything other than bad men, oh and making sure my wardrobe is colour and length co-ordinated and my books are aligned in size order, I also hate things that aren't in some kind of pattern, like in stores where there are products all out of order, one there three there, none in any kind of order.. I like to line them up properly so I can see them looking happy, I know, weird, it's all part of my anxiety issues apparently, no wonder Lisa calls me O.C.T, I prefer to think that my brain is wired in a way where I see things differently.

Ok back to where I started.. pills, medications, pain killers of varying strengths, antidepressants, asthma inhalers and preventers, I'm sick of them!!
In the morning I take a lexapro, I honestly don't know what I would do without it, it has helped me function. I also have to suck on a symbicort turbuhaler because I cough and cough, ever since my surgery when I ended up with breathing issues. Ok so this symbicort thing makes me shake, the first day I took it I thought I was having a panic attack, it was bad, fast heart rate, couldn't stop shaking, crying etc. I rang the pharmacy to find out if it was a side effect and it was, oh joy. But I had tafe that day and I was told that I needed to sit and just ride it out. So I did, and I missed another day of tafe, the shaking didn't stop til about 2 in the afternoon.

So now I have a new pill to take, if you read back over the blog, I've had 2 surgeries for my arm because I broke my elbow skateboarding in Dec 2004 (don't laugh it's been a nightmare) It's been 4 years of pain, 4 years of cortisone injections and endone and oxytcontin. But I'm still in pain. My specialist the Teddy Bear, has now got me trying lyrica. Lyrica is a drug for epilepsy, should act on the nerves. A scan showed my ulnar nerve is twice the size it should be. So this medication should hopefully settle it down, and if in 6 weeks it doesn't, I have another surgery. Teddy Bear gave the lyrica to me and said "Now Tania this medication will make you drowsy for atleast a week or two..ok?" He was looking at me like he really wanted to say "Now Tania this medication will seriously fuck you up for a few weeks" Because that's what it does!!

AFU! All fucked up!
I thought it would be gentle sweet sleepy drowsy, so the first time I took it, I took it in the carpark at tafe because I didn't want to drive incase I was sleepy. It took a little while to hit, but when it did, I was STONED! I was giggling at the ceiling, making jokes with Jay, laughing at EVERYTHING, the teacher asked me why I was smiling so much! When I got home I sat next to B and picked up the phone and the video remote and said "wow the remote looks like the phone" and B said "you're stoned" Later than night I called my mum and cried and cried about how stupid I was feeling, it's funny when it's happening, but when I thought back on the day I was disgusted with myself. I was scared to take it again, and I have to take one in the morning, one at night, so I take the night one right before bed.

The second day was yesterday and it was horrible again, I was giggly and wobbly. I had to call my person at the rehabilitation service because I have to keep her up to date or centrelink gets the shits. So anyway... the phone call was bad, I was stoned, giggly, and talking loudly! Poor Julie, I was blurting out everything.. again I felt stupid.
I mess my words up, I don't put the right words together if I'm saying something in a hurry.
I was losing my balance, I was walking in my loungeroom and I lost my balance, I put my hand on the coffee table so I didn't smash my face, and instead I broke my beautiful Goddess bowl that I made. I was upset. But I am more concerned about the what this drug is doing to my brain. It's really quite scary.
I have to sort my day around this stupid pill, I can't take it if I need to drive so everything has to be done in morning before I take the pill, I have to shower first or I worry that I'll slip, I have to walk slowly and cautiously SO FRUSTRATING!@!! The effects of this pill last for hours, yesterday I took it at 11am and I was still a stoned mess at 5.30pm

I honestly hate all these chemicals going into my body, I feel like a drama queen, I hate telling people about what is going on. I had to email the physical disabilities unit at tafe to let them know what was happening so the teachers could be aware of why I was a bit odd, it's embarassing, I hate feeling 'weird', please only let this continue for a few more days at the most because there's no way I could live my life like this for 6 weeks.


9 comments:

Lisa said...

wow- you have a blog !!!! I will add you to the list !!!!!

Myst_72 said...

Hi Tania!

Nice to see a new face!
And a pretty face it is too!

How did you get your weight down?
I'm always looking for new ideas.

G
xx

Lisa said...

ahhhh the drug run.how well i know it !

Anchell said...

Hi Tania. Im Michelle
I just started on Lexapro and I hope I love it like you do soon. So far it makes me feel weird and has made my anxiety somewhat worse.....argh
Yes indeed, frikken drugs.
And yet....

Lisa said...

you will soon be the busiest blogger on the planet- and you will meet Michelle at the witches kitchen........ I am so glad we found you Ivy xx

Tania said...

Thank you thank you thank you :)
I feel so welcomed to this wonderful group of people!

G.. Thank you for calling me beautiful, I finally feel it! My weight started coming down when I was part of a PCOS diet study, but after that I used XNDO (which was great) and now, I've given up on all that and I've finally realised I need to eat properly lol so it's protein and veges for dinner, I mix it up and make frittatas, stir fries etc :)

Hello Michelle :) My doc starts me on half a tab for a few days because you have to start slowly, did you do this? because it really makes a difference. The things this little wonder drug have helped me finally do (combined with the people at the cottage and superman William)make it worthwhile :)

Lisa! I adore you, I am so lucky I found you and your cottage!

Faerie said...

Hi Tania/Ivy ... I am Kathleen aka Faerie ... welcome to blogtown and our Mary-Mob :-)

Myst_72 said...

Just a thought,
could you take this pill at night?

G
xx

Tania said...

I wish it was only night :( I have to take one in the morning and one at night, most effective that way supposedly, my arm still hurts though.. The side effects of the drug seem to be settling a bit now though, thank goodness :)

x